Volume 18, issue 5 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 23
Issue 4, 1621–2164
Issue 3, 1085–1619
Issue 2, 541–1084
Issue 1, 1–540

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Ethics Statement
Author Index
To Appear
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Other MSP Journals
On the topology of ending lamination space

David Gabai

Geometry & Topology 18 (2014) 2683–2745
Bibliography
1 S M Ageev, Axiomatic method of partitions in the theory of Nöbeling spaces, III: Consistency of the system of axioms, Mat. Sb. 198 (2007) 3 MR2354531
2 I Agol, Tameness of hyperbolic $3$–manifolds, arXiv:math.GT/0405568
3 P Alexandrov, P Urysohn, Uber nulldimensionale Punktmengen, Math. Ann. 98 (1928) 89
4 L Bers, Simultaneous uniformization, Bull. Amer. Math. Soc. 66 (1960) 94 MR0111834
5 M Bestvina, Characterizing $k$–dimensional universal Menger compacta, Mem. Amer. Math. Soc. 71 (1988) MR920964
6 F Bonahon, Bouts des variétés hyperboliques de dimension $3$, Ann. of Math. 124 (1986) 71 MR847953
7 M Bonk, O Schramm, Embeddings of Gromov hyperbolic spaces, Geom. Funct. Anal. 10 (2000) 266 MR1771428
8 H G Bothe, Eine Einbettung $m$–dimensionaler Mengen in einen $(m+1)$–dimensionalen absoluten Retrakt, Fund. Math. 52 (1963) 209 MR0151972
9 J F Brock, R D Canary, Y N Minsky, The classification of Kleinian surface groups, II: The ending lamination conjecture, Ann. of Math. (2) 176 (2012) 1 MR2925381
10 D Calegari, D Gabai, Shrinkwrapping and the taming of hyperbolic 3-manifolds, J. Amer. Math. Soc. 19 (2006) 385 MR2188131
11 R Engelking, Theory of dimensions finite and infinite, Sigma Series in Pure Mathematics 10, Heldermann (1995) MR1363947
12 A Fathi, F Laudenbach, V Poenaru, Travaux de Thurston sur les surfaces, Astérisque 66-67, Soc. Math. France (1991)
13 D Gabai, Almost filling laminations and the connectivity of ending lamination space, Geom. Topol. 13 (2009) 1017 MR2470969
14 U Hamenstädt, Train tracks and the Gromov boundary of the complex of curves, from: "Spaces of Kleinian groups" (editors Y N Minsky, M Sakuma, C Series), London Math. Soc. Lecture Note Ser. 329, Cambridge Univ. Press (2006) 187 MR2258749
15 J L Harer, The virtual cohomological dimension of the mapping class group of an orientable surface, Invent. Math. 84 (1986) 157 MR830043
16 W J Harvey, Boundary structure of the modular group, from: "Riemann surfaces and related topics: Proceedings of the 1978 Stony Brook Conference" (editors I Kra, B Maskit), Ann. of Math. Stud. 97, Princeton Univ. Press (1981) 245 MR624817
17 S Hensel, P Przytycki, The ending lamination space of the five-punctured sphere is the Nöbeling curve, J. Lond. Math. Soc. (2) 84 (2011) 103 MR2819692
18 S T Hu, Theory of retracts, Wayne State University Press (1965) 234 MR0181977
19 W Hurewicz, H Wallman, Dimension Theory, Princeton Math. Series 4, Princeton University Press (1941) MR0006493
20 N V Ivanov, Complexes of curves and Teichmüller modular groups, Uspekhi Mat. Nauk 42 (1987) 49, 255 MR896878
21 N V Ivanov, L Ji, Infinite topology of curve complexes and non-Poincaré duality of Teichmüller modular groups, Enseign. Math. 54 (2008) 381 MR2478092
22 K Kawamura, M Levin, E D Tymchatyn, A characterization of $1$–dimensional Nöbeling spaces, from: "Proceedings of the $12^{\text{th}}$ Summer Conference on General Topology and its Applications" (editors R C Flagg, K P Hart, J Norden, E D Tymchatyn, M Tuncali), Topology Proc. 22 (1997) 155 MR1718942
23 S P Kerckhoff, Simplicial systems for interval exchange maps and measured foliations, Ergodic Theory Dynam. Systems 5 (1985) 257 MR796753
24 E Klarreich, The boundary at infinity of the curve complex and the relative mapping class group, preprint
25 C J Leininger, M Mj, S Schleimer, The universal Cannon–Thurston maps and the boundary of the curve complex, arXiv:0808.3521
26 C J Leininger, S Schleimer, Connectivity of the space of ending laminations, Duke Math. J. 150 (2009) 533 MR2582104
27 M Levin, Characterizing Nöbeling spaces, arXiv:math.GT/0602361
28 F Luo, Automorphisms of the complex of curves, Topology 39 (2000) 283 MR1722024
29 H Masur, Interval exchange transformations and measured foliations, Ann. of Math. 115 (1982) 169 MR644018
30 H A Masur, Y N Minsky, Geometry of the complex of curves, I: Hyperbolicity, Invent. Math. 138 (1999) 103 MR1714338
31 K Menger, Uber umfassendste $n$–dimensionale Mengen, Proc. Akad. Wetensch. Amst. 29 (1926) 1125
32 L Mosher, Train track expansions of measured foliations, preprint
33 A Nagórko, Characterization and topological rigidity of Nöbeling manifolds, Mem. Amer. Math. Soc. 223 (2013) MR3088246
34 G Nöbeling, Über eine $n$–dimensionale Universalmenge im $R^{2n+1}$, Math. Ann. 104 (1931) 71 MR1512650
35 R C Penner, J L Harer, Combinatorics of train tracks, Annals of Math. Studies 125, Princeton Univ. Press (1992) MR1144770
36 K Rafi, S Schleimer, Curve complexes with connected boundary are rigid, arXiv:0710.3794v1
37 W P Thurston, Hyperbolic Structures on $3$–manifolds, II: Surface groups and $3$–manifolds which fiber over the circle, arXiv:math.GT/9801045
38 W P Thurston, The geometry and topology of three-manifolds, Princeton Univ. Math. Dept. Lecture Notes (1979)
39 W P Thurston, On the geometry and dynamics of diffeomorphisms of surfaces, Bull. Amer. Math. Soc. 19 (1988) 417 MR956596
40 W P Thurston, Minimal stretch maps between hyperbolic surfaces, (1998) arXiv:math.GT/9801039
41 W A Veech, Gauss measures for transformations on the space of interval exchange maps, Ann. of Math. 115 (1982) 201 MR644019
42 X Zhu, F Bonahon, The metric space of geodesic laminations on a surface, I, Geom. Topol. 8 (2004) 539 MR2057773